Alert archive / Arkansas / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Memphis, TN
NWS Memphis, TN issued this dense fog advisory at Dec 10, 2021, 1:35 AM CST for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 1:35 AM CST (07:35 UTC)
- Expired
- Dec 10, 2021, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 36 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS74 KMEG 100735 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 135 AM CST Fri Dec 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-019-048-049-088-101300- /O.NEW.KMEG.FG.Y.0021.211210T0735Z-211210T1300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 135 AM CST Fri Dec 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 7 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MJ
1 follow-up statement
242 WWUS74 KMEG 101223 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 623 AM CST Fri Dec 10 2021 ARZ049-058-MSZ007-010-101330- /O.CAN.KMEG.FG.Y.0021.000000T0000Z-211210T1300Z/ Lee AR-Phillips-Tunica-Coahoma- Including the cities of Marianna, Helena, West Helena, Tunica, and Clarksdale 623 AM CST Fri Dec 10 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibility has improved. Thus, the Dense Fog Advisory is cancelled. $$ ARZ009-018-026>028-035-036-048-MOZ113-115-MSZ001-TNZ001-019-048- 049-088-101500- /O.EXT.KMEG.FG.Y.0021.000000T0000Z-211210T1500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-DeSoto-Lake-Dyer-Lauderdale-Tipton- Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Southaven, Olive Branch, Tiptonville, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 623 AM CST Fri Dec 10 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MJ
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this dense fog advisory went out at Dec 9, 11:15 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 9, 11:15 PM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1115 PM CST Thu Dec 9 2021 .UPDATE... Updated to include 06Z Aviation Discussion. && .PREV DISCUSSION... /issued 826 PM CST Thu Dec 9 2021/ UPDATE...Evening Update. DISCUSSION... Temperatures at 8 PM this evening ranged from the mid 50s to mid 60s. Don't expect any drastic cooling tonight as warm advection strengthens across the area. In fact, like last night, we may see a bit of warming before sunrise. We should begin to see some WAA showers develop overnight as well. Thunderstorms are not expected tonight. Areas of fog are possible as dew points continue to creep higher, approaching 60 degrees by morning. Showers and thunderstorms are expected tomorrow with an increasing chance of strong to severe thunderstorms late tomorrow into tomorrow night. No significant changes in the forecast thinking from the previous update. 30 PREV DISCUSSION... /issued 549 PM CST Thu Dec 9 2021/ The main story this forecast package will be the potential for severe storms tomorrow. As far as today, warm air advection showers will increase tonight and may be just showers with a minimal potential for thunderstorm development. Fog will also be possible just north of a front that will push though overnight. Temperatures tonight will be in the upper 40s to our northwest to mid 60s to our southeast. As for tomorrow, a frontal boundary will begin to move into Arkansas by Friday morning and push eastward toward the Mid-South by Friday evening. Latest short range models show what could be an initial round of showers and thunderstorms ahead of the boundary Friday afternoon/evening, with more storms along the front during the night. Starting with the initial round of showers... we could see discrete/supercellular storms form across the area around suppertime. Models are in agreement that ample moisture, wind shear, and instability will be present to support the development of strong to severe thunderstorms. Widespread values of 300+ m2/s2 of 0-1km SRH and MLCAPE near 1500 J/kg will be present across the Mid-South throughout the evening into Friday night. Low- level shear at or north of 40-50 kts will be driven by a increasingly strong 55-60 kt 850mb jet. With that being said there is the potential for capping during the evening/afternoon hours. If we see any cloud breaks storms could initiate. During this time, all modes of severe weather are expected with damaging winds and tornadoes being the main hazards. CAMs indicate these supercells will eventually form into a broken line ahead of the front. A secondary line will develop along the cold front and move into the region around midnight. Tornado development may decrease a bit but the potential is still there. Damaging winds will likely be the main threat with this line as well as heavy rainfall. Convection seems to be relatively fast moving so flash flooding may be limited. Confidence is low on timing but confidence remains high that a line of storms will push through bringing possible severe storms. Bottom line is that this will be an overnight event so have numerous ways of receiving weather information. By morning, parts of west Tennessee and northern Mississippi could see continued severe weather. However, instability will likely be limited. The front will eventually clear before the afternoon with possibly some lingering showers across north Mississippi throughout the day. High pressure will begin to settle in over the area with temperatures dropping to the mid 20s to low 30s by Saturday night. Highs on Sunday will be in the 50s. Temperatures will increase yet again by midweek as the aforementioned high will move east. Highs will return to the upper 60s to lower 70s by Tuesday into Wednesday. Thankfully, after Sunday we should expect dry weather through midweek. SWB && .AVIATION... 06Z TAFs MVFR/IFR conditions will deteriorate to IFR/LIFR conditions overnight in response to low level moistening ahead of an approaching warm front. Visibilities/ceilings are expected to improve to MVFR conditions later Friday morning into early Friday afternoon as a warm front lifts through the area. S winds and subsequent gusts will increase during the day with potential for VCTS in the afternoon but greatest chance will be Friday evening into early Saturday morning. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 9, 3:58 AM CST, 21 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 358 AM CST Thu Dec 9 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 358 AM CST Thu Dec 9 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A wind advisory may be needed across parts of the Mid-South on Friday into Friday Night for gusty southerly winds. Strong to severe thunderstorms will be possible Friday afternoon through Saturday morning. Tornadoes, damaging winds, and large hail will be the threats from any severe storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday Night. KRM
Nearby
Dense Fog Advisories in Arkansas, 2021Dense Fog Advisories in Tennessee, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.